Gonadotrophin Releasing Hormone agonists (GnRHa) are used in the management of true precocious and early onset puberty. They have been associated rarely with severe adverse effects such as slipped capital femoral epiphysis, sterile abscess formationand anaphylaxis. Anaphylactic reactions had been reported at a low incidence rate. They can occur early or late after starting treatment or be recurrent after an injection due to the analogue's long half-life.The allergic reaction may be against the analogue itself or its vehicle, Polyacetic and Glycolic acids. Anaphylaxis to multiple analogues had been seen in the same patient.
Objective: To presents two cases that developed anaphylactic reactions after intramuscular Triptorelin Acetate depot injection, used to treat central precocious puberty. The first was a case of Mucopolysaccharidosis Type 3 and the second was a normal female with early accelerated puberty.
Method: The clinical information and lab results were obtained directly from the parents and the computerised medical records at the treating hospital.
Results: Case one presented with menstrual bleeding and secondary sexual characteristics at 6 years and 3months. She was started on Triptorelin Acetate and developed anaphylactic reaction after 2 hours of the first injection. Casetwo presented with signs of earlypuberty at 7years and 10 months,that accelerated rapidly. She was started on monthly Triptorelin Acetate at 8 yrs and 10 months. She developed anaphylaxis after the secondinjection. Both reactions required treatment in the emergency room with anti-allergymedication.
Conclusion: Although anaphylactic reactions are considered as rare adverse effects to GnRHa, they are presently seen more frequently as a result of the increased incidence of true precocious puberty and their more frequent use.Patient and parent education of the anaphylaxis potential and associated symptoms is mandatory to prevent harmful consequences.Skin prick test is to be considered if the anaphylaxis incidence is seen to be increased.
Keywords: Gonadotrophin releasing hormone agonists, central precocious puberty, drug related adverse effects, anaphylactic reactions,
19 - 21 Sep 2019
European Society for Paediatric Endocrinology